Can anyone help please ?

Although my TSH levels are below the range and up and down I am totally confused as to what should happen next regarding the levels of medication.

Had my first test with new GP in May and wasn't surprised that the result showed low TSH as I had been feeling totally wiped out, itchy skin etc. etc. My result was TSH (XaELV) was 0.09 mu/L [0.35 - 4.94]

Serum free T4 level (XaERr) 15.8 pmol/L [9.0 - 19.0]'. No change to level of 87.5 mcg

Next test July - even lower results - TSH (XaELV) was 0.03 mu/L [0.35 - 4.94] Serum free T4 level (XaERr) 16.4 pmol/L [9.0 - 19.0] Levothyroxene changed to 100mg. With suggestion that TSH checked in three months. Didn't make any different to the tiredness. itchy skin etc.

Latest Test November 7th - TSH (XaELV) was 0.06 mu/L [0.35 - 4.94] Serum free T4 level (XaERr) 15.6 pmol/L [9.0 - 19.0] - still no change re tiredness/itchy skin but told to moisturise my skin.

Any advice as to what should now happen? More or less thyroxine, other investigations or do I need to see an Endo?

3 Replies

oldestnewest
  • Alexara10, perhaps you need to ask for antibody test as if they are present it could explain you being up and down. I have just posted on here about similar problem. Has your levo been increased from 87.5 to 100 mcg? What brand are you on? I had issues with mercury pharma tablets and I now avoid them and take Almus/Actavis. Also have you had any other tests such as Vit D, B12, folate, iron, selenium as these are all very important for your thyroid to function properly. If your GP won't do them then if you can afford private tests have a look at Blue Horizon etc on thyroid uk website. GP should also check T3 and T4 as TSH on its own is pretty useless and anyway they should be taking account of your symptoms not just some numbers that allow them to tick the boxes!

    Make sure that you have your tablets first thing in the morning with plain water and wait at least an hour before having breakfast. I take mine when I go to bed as it is always at least 4 hours since I have eaten. Also avoid taking any vitamin supplements at the same time. Iron or Vit D should be taken 4 hours after your meds, so as not to affect absorption.

    Learning about thyroid issues is a steep learning curve, but plenty of people on here will be willing to help you. Hope your skin issues soon resolve. You will probably end up knowing more than most GP's or Endo's.

    If you need an Endo contact louise warville at thyroid UK, she has a list, mostly in south east!

  • Thanks for your very sensible response to my problem. Not new to thyroid issues but first time I have had any real problems with dosage and very low TSH levels and extreme tiredness. I always take tablets as soon as I wake up around 6.45 a.m. and probably have breakfast only just under the hour would try taking it at night but I take asthma medication at bedtime and wouldn't want to two to react. I will be seeing GP this week and will see what he has to say and if he is prepared to conduct further tests. Watch this space!!

  • My TSH went very low and then higher and I was very tired last Dec. That's when I decided to ask for the TPO antibody test! (Reading posts on here helped) Hope your GP co-operates. When high TPO was diagnosed I was told to just "keep taking the levo tablets" I decided to increase from75/100 alternate days to 100mcg every day but knew I had to do something to bring TPO down as essentially the antibodies are attacking your thyroid (Hashimoto's disease but the docs don't like to use that word as they don't know how to treat it!) That's when I researched TPO and GF diet etc. (My tpo is down almost to zero now) See what your next lot of tests say and then ask for further advice here. Good luck with the doc. I find it helps if you can quote something useful (maybe someone else on here can quote!) that might persuade them to investigate further. I just laboured the point that I felt c.... and wasn't going to go until it was agreed TPO would be tested. I said the tests may tell you I am OK but I certainly don't feel ok and some of my symptoms had come back such as brain fog etc.

You may also like...